MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE

SHIRAKAWA OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MAJ-1444
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reports during a laparoscopic ultrasound endoscopy procedure using an evis lucera ultrasound gastrovideoscope with an air/water valve for the treatment of bleeding there was no air supply at all.The procedure was aborted because there was no improvement after withdrawing the scope and checking it.Hemostasis was acheived that day using another scope.The next day, the physician still needed the ultrasound function, so it was decided to use the scope again.Although there were no abnormalities in the pre-use check, air supply became impossible during the procedure, and it was decided to cancel it.From the next day onwards, after new equipment arrived, the procedure was carried out and completed without any problem.There is no impact or health hazard to the patient related to stopping the procedure due to the equipment issue.Case with patient identifier (b)(6) reports the scope used in the first procedure case with patient identifier (b)(6) reports the air/water valve in the first procedure case with patient identifier (b)(6) reports the scope used in the procedure the following day.Case with patient identifier (b)(6) reports the air/water valve used in the procedure the following day.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the following non-reportable malfunctions were noted: scratches and scrapes observed on the check valve.Although, the evaluator was able to send air, the balloon water could not be sent because it could not be pushed in two stages.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it was confirmed that fluid flowed into the air supply channel.Therefore, it is likely that a pressure difference between the inside of the body cavity and the outside air might have occurred due to the damage on the subject device.Thus, causing inflow to the air supply channel.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿preparation and inspection: warning: using a suction button or air/water supply valve that is suspected to be abnormal, the device may not function normally, and it may damage the device or injure a patient or operator¿.This supplemental report includes information added to d9, g2 and h3.Olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15402850
Report Number3002808148-2022-01909
Device Sequence Number14678780
Product Code ODG
UDI-Device Identifier04953170355929
UDI-Public04953170355929
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAJ-1444
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale